A 41-year-old man suffering from epilepsy had been receiving carbamazepine, one tablet daily. The drug has a total clearance of 63 L/h and a hepatic clearance of 62 L/h. The man was rece
Need help with this assignment?Get an original answer from a qualified tutor — from $10/page.
Get it written →A 41-year-old man suffering from epilepsy had been receiving carbamazepine, one tablet daily. The drug has a total clearance of 63 L/h and a hepatic clearance of 62 L/h. The man was recently diagnosed with a skin infection due to Mycobacterium marinum, and treatment with rifampin and ethambutol was started. Knowing that rifampin is a potent inducer of microsomal enzymes, which of the following changes most likely occurred to the pharmacokinetics of carbamazepine?
A. The hepatic clearance of the drugs decreased.
B. The first-pass loss of the drug decreased.
C. The renal clearance of the drug decreased.
D. The volume of distribution of the drug increased.
E. The half-life of the drug decreased.
Get a plagiarism-free answer to this question
Send us your instructions and we’ll match you with the best writer in your subject.
- 100% human-written, zero AI
- Turnitin report included
- Confidential — we never share your data
- Free revisions & refunds